Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 34, NWS Louisville, KY

August 4, 2009Clark County, Indiana; Jefferson County, Oldham County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 8:13 AM EDT for Clark County, Indiana; Jefferson County, Oldham County, Kentucky. It was in force for 3 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 8:13 AM EDT (12:13 UTC)
Expired
Aug 4, 2009, 10:56 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Jefferson County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:14 AM EDTFLASH FLOODJeffersonville, INSTREAMS OUT OF BANKS.
Aug 4, 8:21 AM EDTFLASH FLOODSellersburg, INWATER RESCUE FROM A VEHICLE IN LAKE SIDE ESTATES.
Aug 4, 8:23 AM EDTFLASH FLOODCharlestown, INHIGH STREET IS CLOSED DUE TO FLOODING.
Aug 4, 8:50 AM EDTFLASH FLOODLouisville, KYWATER RESCUE ON EAST GREY STREET. SEVERAL FEET OF WATER ON SECOND STREET.
Aug 4, 9:04 AM EDTHEAVY RAIN 3.55Jeffersonville, IN
Aug 4, 9:06 AM EDTFLASH FLOODJeffersonville, IN3 FEET OF WATER ON EASTERN BOULEVARD... VEHICLE STUCK
Aug 4, 9:15 AM EDTFLASH FLOODLouisville, KYI-65 CLOSED DOWN IN DOWNTOWN. OVER 5 INCHES OF RAIN REPORTED IN THE LAST 90 MINUTES AT TIME OF REPORT
Aug 4, 9:30 AM EDTFLASH FLOODSellersburg, INHIGHWAY 31 IS CLOSED DUE TO HIGH WATER FROM SELLERSBURG TO HENRYVILLE.
Aug 4, 9:32 AM EDTFLASH FLOODLouisville, KYBROWNSBORO ROAD IS CLOSED WEST OF CLIFTON.
Aug 4, 9:40 AM EDTFLASH FLOODLouisville, KYWOMAN AND TWO CHILDREN TRAPPED IN WATER ON VALLEY VIEW RD
Aug 4, 9:49 AM EDTHEAVY RAIN 5.34Louisville, KYRAINFALL SINCE 7 AM. AUTOMATED GAGE IN THE RUBBERTOWN AREA.
Aug 4, 10:15 AM EDTFLASH FLOODLouisville, KY800 BUILDING DOWNTOWN CARS SUBMERGED IN PARKING LOT
Aug 4, 10:25 AM EDTFLASH FLOODJeffersonville, INSEVERAL AREAS ARE CLOSED ALONG HIGHWAY 62 IN CLARK COUNTY
Aug 4, 10:40 AM EDTFLASH FLOOD2 S Louisville, KYNUMBER OF ROADS HAVE 1 TO 2 FEET OF WATER AND RESIDENTIAL FLOODING OF BASEMENTS NEAR CHURCHILL DOWNS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3443 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 041213
FFWLMK
INC019-KYC111-185-041500-
/O.NEW.KLMK.FF.W.0034.090804T1213Z-090804T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 AM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  WESTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1100 AM EDT

* AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THE STRONG POTENTIAL FOR FLASH FLOODING FROM THUNDERSTORMS LOCATED 
  FROM CHARLESTOWN TO SELLERSBURG AND WILL QUICKLY SPREAD INTO       
  LOUISVILLE...GOSHEN AND CRESTWOOD.  ONE TO TWO INCHES OF RAIN HAS  
  ALREADY FALLEN OVER MEMPHIS TO HENRYVILLE TO NEW WASHINGTON.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLON...  
OTTO...NEW MARKET...LOUISVILLE...SKYLIGHT AND CHARLESTOWN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THERE ARE NUMEROUS LOCATIONS IN LOUISVILLE AND SOUTHERN 
CLARK COUNTY THAT FLOOD DUE TO QUICK HEAVY RAINFALL. WITH THIS 
EXPECTED RAINFALL IN AN URBAN AREA...FLASH FLOODING IS LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
      3828 8542 3822 8542 3816 8573 3835 8578
      3835 8577 3845 8588

$$
JDG/AV
3 follow-up statements
000 
WGUS53 KLMK 041324
FFWLMK
INC019-KYC111-185-041700-
/O.EXT.KLMK.FF.W.0034.000000T0000Z-090804T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 AM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  WESTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 100 PM EDT

* AT 920 AM EDT...THE PUBLIC REPORTED FLASH FLOODING FROM
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROWNSBORO...GOSHEN...SOLON...OWEN AND OTTO.

MAJOR FLASH FLOODING HAS BEEN REPORTED IN THE LOUISVILLE METRO AREA 
AND ACROSS THE RIVER IN SOUTHERN INDIANA. WATER RESCUE TEAMS HAVE 
BEEN SENT OUT TO CONDUCT SEVERAL RESCUE MISSIONS. RAIN WILL CONTINUE 
TO FALL OVER THE METRO AREA THE NEXT SEVERAL HOURS AND WATER MAY 
CONTINUE TO RISE IN AREAS THAT ARE ALREADY FLOODED.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA OVER THE NEXT SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
      3828 8542 3822 8542 3816 8573 3835 8578
      3835 8577 3845 8588

$$

LS
000 
WGUS73 KLMK 041340
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 AM EDT TUE AUG 4 2009

INC019-KYC111-185-041700-
/O.CON.KLMK.FF.W.0034.000000T0000Z-090804T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK IN-OLDHAM KY-JEFFERSON KY-
940 AM EDT TUE AUG 4 2009

...FLOOD EMERGENCY FOR METRO LOUISVILLE...JEFFERSONVILLE AND 
CLARKSVILLE...

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTHEASTERN JEFFERSON...WESTERN OLDHAM AND CLARK COUNTIES...

AT 936 AM EDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH
FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARK
REGIONAL AIRPORT...WILSON...WATSON...UTICA AND SPEED.

MAJOR FLASH FLOODING HAS BEEN REPORTED IN THE METRO LOUISVILLE AREA 
AND ACROSS THE RIVER IN SOUTHERN INDIANA. REPORTS OF WATER SEVERAL 
FEET DEEP WITH CARS STRANDED HAVE BEEN REPORTED. WATER RESCUE TEAMS 
HAVE BEEN DEPLOYED ACROSS THE METRO AREA. THIS IS A LIFE THREATENING 
AND DANGEROUS SITUATION TAKE PRECAUTIONS NOW TO MOVE TO HIGHER 
GROUND AND DO NOT ATTEMPT TO CROSS FLOODED AREAS IN VEHICLES OR ON 
FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.

&&

LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
      3828 8542 3822 8542 3816 8573 3835 8578
      3835 8577 3845 8588

$$

LS
000 
WGUS73 KLMK 041456
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT TUE AUG 4 2009

INC019-KYC111-185-041506-
/O.CAN.KLMK.FF.W.0034.000000T0000Z-090804T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK IN-OLDHAM KY-JEFFERSON KY-
1056 AM EDT TUE AUG 4 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
JEFFERSON...WESTERN OLDHAM AND CLARK COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING. 
ALTHOUGH ONLY LIGHT RAIN IS NOW FALLING ACROSS THE WARNED 
AREA...FLOODED AREAS WILL REMAIN FLOODED THE NEXT FEW HOURS. IN 
ADDITION...ANOTHER ROUND OF HEAVY RAINFALL IS POSSIBLE THIS 
AFTERNOON AND MAY CAUSE ADDITIONAL FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY.

LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
      3828 8542 3822 8542 3816 8573 3835 8578
      3835 8577 3845 8588

$$

LS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:10 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 4, 7:10 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 AM EDT TUE AUG 4 2009

.UPDATE FOR 12Z TAFS...

SHORT TERM (TDA AND TONIGHT)...

AN UNSETTLED WX PATTERN WILL BEGIN THIS PERIOD AND CONTINUE INTO THE
LONG TERM. A MODERATELY UNSTABLE AMS COVERS OUR WRN FA ATTM AND THIS
INSTABILITY WILL SPREAD EWD TDA ON SW FLO RESULTING IN DEWPOINTS
CLIMBING TO 70/LOWER 70S. SCT TSTMS WERE MOVING INTO/DEVELOPING OVER
SW INDIANA AND MOVG ESE. THESE WILL BE AFFECTING SCNTRL INDIANA/
NCNTRL KY IN THE PREDAWN AND LIKELY INCREASE IN COVERAGE...PROPELLED
BY A MODEST LOW LEVEL JET/WARM AIR/MOIST UNSTABLE ADVECTION. MORE
STORMS WERE DEVELOPING FARTHER UPSTREAM ACRS PARTS OF THE MID MS
VLY...AIDED BY SEWD MOVG UPR LEVEL IMPULSES.

IT APPEARS THAT SCT SHOWERS/TSTMS ALONG WITH VARIABLE CLOUDS WILL
PREVAIL THRU THE PERIOD WITH A SERIES OF SUBTLE UPR LEVEL TROFS
WORKING WITH AN UNSTABLE AMS AND AMPLE MOISTURE FOR MCS DEVELOPMENT
AND MOVEMENT INTO OUR FA. SEVERITY OF STORMS IN QUESTION WITH
LIMITED/DECREASING WIND SHEAR THRU THE PERIOD. BEST CHC FOR SEVERE
STORMS APPEARS TO BE LATE AFTN/EVE TDA/TNGT ASSOCIATED WITH
INCREASING FUEL/HEATING. SPC FCSTS EQUAL CHCS FOR LARGE
HAIL/DAMAGING WINDS.

MUCH PREFER NAM MOS TEMPS TDA...CANT SEE LOWER 90 READINGS UNDER A
MIX OF SUN/CLOUDS WITH SCT STORMS.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

A SHIFT IN THE JET STREAM WILL BRING VERY WARM AND MUGGY WEATHER FOR
THE WEEKEND. BY SATURDAY HIGHS WILL REACH THE LOWER TO MID
90S...TEMPERATURES NOT SEEN SINCE LATE JUNE.

WEDNESDAY AND THURSDAY...

PRIOR TO THE WELL ADVERTISED PATTERN CHANGE FOR THIS
WEEKEND...NORTHWEST MID-LEVEL FLOW WILL CONTINUE OVER THE GREAT
LAKES AND THE NORTHERN OHIO VALLEY. SURFACE HIGH PRESSURE ACROSS THE
UPPER MIDWEST EARLY WEDNESDAY WILL HAVE BROUGHT DISTINCTLY COOLER
AND DRIER AIR TO THE GREAT LAKES. HOWEVER THE COLD FRONT SOUTH OF
THIS AIR MASS IS EXPECTED TO HANG UP ACROSS SOUTHERN INDIANA AND
OHIO WEDNESDAY AND REMAIN THERE BEFORE BEGINNING TO MOVE BACK NORTH
AS A WARM FRONT LATE THURSDAY.

FORECAST MODELS ARE IN CONSENSUS SHOWING WARM AND HUMID CONDITIONS
BOTH WEDNESDAY AND THURSDAY ACROSS THE COMMONWEALTH WITH DEWPOINTS
HOVERING IN THE UPPER 60S TO AROUND 70. PRECIPITATION CHANCES BOTH
DAYS WILL DEPEND ON LOCAL MESOSCALE FEATURES SUCH AS CLOUD COVER AND
BOUNDARIES ASSOCIATED WITH NEARBY CONVECTION.

BOTH THE NAM AND THE GFS SHOW SUBSTANTIAL ELEVATED INSTABILITY EARLY
WEDNESDAY AND SCATTERED THUNDER IS VERY POSSIBLE THROUGH THE EARLY
MORNING HOURS. THE AREAL EXTENT OF CLOUD COVER WEDNESDAY WILL HAVE A
MAJOR ROLE IN TEMPERATURES AND AFTERNOON SURFACE BASED
INSTABILITY.

BOTH THE GFS AND THE ECMWF HINT AT A NOCTURNAL CONVECTIVE COMPLEX
DEVELOPING ACROSS THE LOWER MISSOURI VALLEY OR IOWA LATE WEDNESDAY
ALONG AN ELEVATED BAROCLINIC ZONE AT THE NOSE OF AN 850MB JET. THIS
AREA WILL TEND TO MOVE SOUTHEAST AND MAY BRING THUNDERSTORMS INTO
THE LOCAL AREA BY THURSDAY. WILL CONTINUE CURRENT FORECAST WHICH
MENTIONS A CHANCE OF THUNDER BOTH DAYS.

HIGH TEMPERATURES SHOULD RISE INTO THE MID TO UPPER 80S EACH
DAY...WITH WARMISH OVERNIGHT LOWS FALLING TO AROUND 70 EACH
NIGHT.

FRIDAY THROUGH MONDAY...

ECMWF AND THE GFS AGREE ON THE OVERALL EVOLUTION OF THE 500MB
PATTERN. THE CENTER OF THE 500MB RIDGE IS FORECAST TO MIGRATE FROM
ACROSS THE WESTERN PLAINS EARLY FRIDAY TO THE SOUTHEASTERN STATES BY
EARLY SATURDAY. THIS EASTWARD SHIFT WILL BE IN RESPONSE TO A
SEASONALLY STRONG TROUGH MIGRATING EASTWARD ACROSS THE INTERMOUNTAIN
WEST SATURDAY. CORRESPONDINGLY...925MB TEMPERATURES ARE FORECAST TO
WARM FROM AROUND 23C TO 28C FOR THIS PERIOD. DESPITE HUMID
CONDITIONS AND SOUTHWEST LOW LEVEL FLOW...CONVECTION WILL BE
ISOLATED AT BEST DUE TO PROXIMITY OF THE RIDGE AXIS AND WARM
TEMPERATURES ALOFT. WILL KEEP POPS OUT THE THE WEEKEND FORECAST.

BASED ON FORECAST 925MB TEMPERATURES AND 500MB HEIGHTS...FEEL THAT
SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THIS STRETCH...WITH
HIGHS IN THE LOWER TO MID 90S.

&&

.AVIATION (04/12Z TAFS)...

A COUPLE OF LARGE CONVECTIVE SYSTEMS WILL AFFECT CENTRAL KENTUCKY
OVER THE NEXT 24 HOURS. THE FIRST WAS MOVING ACROSS SOUTHERN INDIANA
AT 11Z. THIS SYSTEM MAY STAY JUST EAST OF SDF BUT WE WILL MENTION
SEVERAL HOURS OF THUNDERSTORMS THIS MORNING. THE SYSTEM SHOULD ALSO
MOVE ACROSS LEX THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT. GENERALLY VFR CONDITIONS
OUTSIDE THUNDERSTORMS.
&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...DK
LONG TERM....JSD
AVIATION.....JA
Hazardous weather outlook, Aug 4, 4:30 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT TUE AUG 4 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 AM EDT TUE AUG 4 2009 /330 AM CDT TUE AUG 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD
FRONT APPROACHES OUR REGION. THE BEST CHANCE FOR STRONG TO SEVERE
STORMS WILL BE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT AS
INSTABILITY INCREASES. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS...IN ADDITION TO CLOUD-TO-GROUND LIGHTNING AND
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY.

DK/JSD

In the hours before

Special weather statement, Aug 4, 5:50 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 AM EDT TUE AUG 4 2009

KYZ030-031-033-034-041015-
HENRY-JEFFERSON-OLDHAM-SHELBY-
550 AM EDT TUE AUG 4 2009

...MARBLE SIZE HAIL...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSPECT...OR 14 MILES NORTHEAST OF
LOUISVILLE...AND MOVING EAST AT 20 MPH. MARBLE SIZE HAIL WAS
REPORTED WITH THIS STORM.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR LA GRANGE AROUND 610 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

KIRKPATRICK
Local storm report, Aug 4, 5:52 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 AM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HAIL             2 E PROSPECT            38.35N  85.57W
08/04/2009  E0.75 INCH       OLDHAM             KY   TRAINED SPOTTER

            MARBLE SIZED HAIL JUST EAST OF PROSPECT.

&&

EVENT NUMBER LMK0900017

JSD
Special weather statement, Aug 4, 7:26 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 AM EDT TUE AUG 4 2009

INZ092-KYZ030-031-041215-
CLARK-JEFFERSON-OLDHAM-
726 AM EDT TUE AUG 4 2009

...A LINE OF STRONG STORMS WILL MOVE SOUTHEAST ACROSS
OLDHAM...SOUTHERN CLARK...AND NORTHEASTERN JEFFERSON COUNTY
KENTUCKY...

AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
BEDFORD TO 7 MILES NORTH OF NEW ALBANY...AND MOVING SOUTHEAST AT 30
MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR PROSPECT AROUND 740 AM EDT.
  NEAR ST. MATTHEWS AROUND 750 AM EDT.
  NEAR ANCHORAGE AROUND 755 AM EDT.

&&

JSD
Local storm report, Aug 4, 7:53 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 AM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             CHARLESTOWN             38.45N  85.67W
08/04/2009  E1.00 INCH       CLARK              IN   AMATEUR RADIO

            QUARTER TO GOLF BALL SIZE HAIL.

&&

EVENT NUMBER LMK0900018

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:38 AM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott, Washington52 min
Aug 4, 7:36 AM EDTFlash Flood WarningLMKClark, Jefferson, Scott, Washington3 hr
Aug 4, 7:50 AM EDTSevere Thunderstorm WarningLMKClark25 min
Aug 4, 8:17 AM EDTSevere Thunderstorm WarningLMKFloyd28 min
Aug 4, 8:45 AM EDTFlash Flood WarningLMKClark, Floyd, Washington2 hr
Aug 4, 10:13 AM EDTAreal Flood WarningLMKClark, Jefferson, Scott, Washington2 hr
Aug 4, 10:48 AM EDTAreal Flood WarningLMKClark, Floyd3 hr
Aug 4, 10:55 AM EDTAreal Flood WarningLMKClark3 hr
Aug 4, 11:30 AM EDTAreal Flood WarningLMKHarrison3 hr
Aug 4, 12:35 PM EDTFlash Flood WarningLMKJefferson3 hr
Aug 4, 1:03 PM EDTSevere Thunderstorm WarningLMKDubois, Orange42 min
Aug 4, 1:14 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott, Washington31 min
Aug 4, 1:17 PM EDTFlash Flood WarningLMKScott, Washington3 hr
Aug 4, 1:29 PM EDTFlash Flood WarningLMKJefferson3 hr
Aug 4, 1:33 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Scott, Washington27 min
Aug 4, 1:39 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry, Washington36 min
Aug 4, 1:43 PM EDTFlash Flood WarningLMKClark, Floyd, Washington4 hr
Aug 4, 1:54 PM EDTSevere Thunderstorm WarningLMKClark, Floyd36 min
Aug 4, 2:15 PM EDTFlash Flood WarningLMKHarrison3 hr
Aug 4, 4:04 PM EDTFlash Flood WarningLMKJefferson3 hr
Aug 4, 4:19 PM EDTFlash Flood WarningLMKScott, Washington3 hr
Aug 4, 5:04 PM EDTRiver Flood WarningLMKJefferson, Scott25 hr
Aug 4, 5:18 PM EDTAreal Flood WarningLMKClark, Floyd, Harrison6 hr
Aug 4, 7:02 PM EDTAreal Flood WarningLMKJefferson, Scott, Washington3 hr
Aug 4, 9:18 AM EDTFlash Flood WarningLMKJefferson103 min
Aug 4, 11:00 AM EDTAreal Flood WarningLMKJefferson3 hr
Aug 4, 11:23 AM EDTAreal Flood WarningLMKBullitt3 hr
Aug 4, 1:56 PM EDTFlash Flood WarningLMKBourbon, Harrison, Nicholas, Scott4 hr
Aug 4, 2:31 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more29 min
Aug 4, 2:55 PM EDTFlash Flood WarningLMKFranklin3 hr
Aug 4, 2:59 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison46 min
Aug 4, 3:12 PM EDTFlash Flood WarningLMKFayette4 hr
Aug 4, 3:18 PM EDTFlash Flood WarningLMKClark3 hr
Aug 4, 3:42 PM EDTSevere Thunderstorm WarningLMKMadison34 min
Aug 4, 3:51 PM EDTFlash Flood WarningLMKMadison2 hr
Aug 4, 4:10 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren35 min
Aug 4, 5:09 PM EDTSevere Thunderstorm WarningLMKWarren25 min
Aug 4, 5:25 PM EDTAreal Flood AdvisoryLMKButler, Logan, Warren80 min
Aug 4, 5:44 PM EDTAreal Flood WarningLMKFranklin4 hr
Aug 4, 6:02 PM EDTAreal Flood WarningLMKHarrison5 hr
Aug 4, 6:13 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson32 min
Aug 4, 7:15 PM EDTAreal Flood WarningLMKFayette2 hr
Aug 4, 7:56 PM EDTFlash Flood WarningLMKButler, Ohio3 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.